MAUDE Adverse Event Report: NUCLETRON B.V. TROCAR POINT TITANIUM NEEDLE SETS; SYSTEM, APPLICATOR, RADIONUCLIDE, REMOTE-CONTROLLED

NUCLETRON B.V. TROCAR POINT TITANIUM NEEDLE SETS; SYSTEM, APPLICATOR, RADIONUCLIDE, REMOTE-CONTROLLED
Model Number 189989P01-00
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 03/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer's investigation is on-going and further information will be provided once the investigation has been completed.
 
Event or Problem Description
The customer reported that the tip of the trocar needle broke and was stuck inside the patient.Surgical camera was used to assist the removal of the tip of the needle.The patient was discharged with an antibiotic medicine.
 
Additional Manufacturer Narrative
G1-2 contact office: address updated.H6 added coding.H7 added information.The investigation was completed by conducting a thorough evaluation of the product and the reported information.The returned needles were examined and it was found that the needles were badly deformed and showed signs of repeated bending and straightening.The needle with the broken tip had multiple bends.There were no signs of mechanical deformation or wear and there was no visible solder or heat print/discolouration present.The tips of the other returned needles were all fixated properly and also showed no solder or heatprint at the transition.There is no indication of a manufacturing issue.The needles were in use since august 2016 and are past its life expectancy.The information provided in the 'instructions for use' states that the packaging and shelf life of the product should be regularly inspected and if needles become deformed they should be removed from clinical use.The needles have been replaced.
 
Additional Manufacturer Narrative
Section g7: report was submitted as follow-up 2 due to an error identified in follow-up 1.Section e1 reporter name and address: united states was selected in follow-up 1 report but should have been thailand.It has been corrected in this follow-up report.Section h2: correction ticked.

Brand Name
TROCAR POINT TITANIUM NEEDLE SETS
Common Device Name
SYSTEM, APPLICATOR, RADIONUCLIDE, REMOTE-CONTROLLED
Manufacturer (Section D)
NUCLETRON B.V.
waardgelder 1
veenendaal 3905 TH
NL  3905 TH
MDR Report Key10008721
Report Number9611894-2020-00001
Device Sequence Number19536420
Product Code JAQ
UDI-Device Identifier08717213020788
UDI-Public08717213020788
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K080871
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number189989P01-00
Device Lot Number1000064515
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/31/2020
Supplement Date Received by Manufacturer03/31/2020
03/31/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date07/29/2020
07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1